Alert archive / Indiana / Tornado Warnings in 2025

Tornado Warning 1, NWS Wilmington, OH

March 19, 2025Fayette County, Franklin County, Indiana

NWS Wilmington, OH issued this tornado warning at Mar 19, 2025, 9:30 PM EDT for Fayette County, Franklin County, Indiana. It was in force for 13 min. No storm report in the archive falls inside the area while it was in force.

The area

The outline as issued.

The facts

Issued
Mar 19, 2025, 9:30 PM EDT (01:30 UTC)
Expired
Mar 19, 2025, 9:43 PM EDT
In force
13 min
Issued by
NWS Wilmington, OH
Area
Storm-based polygon
Tornado
Radar indicated
Hail
0.0 in

Counties Fayette County, IN, Franklin County, IN

The radar

The Indianapolis radar (KIND), 97 km from the middle of the area, began a volume at 01:29 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

Did it verify

Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this tornado warning while it was in force. That is not proof nothing happened: reports are thin where few people live.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The watch it was issued in

The SPC watch in force over the same counties when this warning went out.

IssuedProductOfficeLasted
Mar 19, 6:55 PM EDTSevere Thunderstorm WatchSPC5 hr

The nearest sounding before it

Cncnati-Daytn, OH (KILN), launched 00:00Z, 1.5 hours before the alert went out and 119 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Cncnati-Daytn, OH at 00:00Z on 2025-03-20Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 0 joules per kilogram.LCL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Cncnati-Daytn, OH at 00:00Z on 2025-03-20The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 139 square meters per square second.1939587897117Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
0 J/kg
Mixed-layer CIN
No buoyant parcel
Mixed-layer LCL
1732 m above ground
0-6 km bulk shear
53 kt
0-1 km storm-relative helicity
139 m²/s²
0-3 km storm-relative helicity
134 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted.

312 
WFUS51 KILN 200130
TORILN
INC041-047-200200-
/O.NEW.KILN.TO.W.0001.250320T0130Z-250320T0200Z/

BULLETIN - EAS ACTIVATION REQUESTED
Tornado Warning
National Weather Service Wilmington OH
930 PM EDT Wed Mar 19 2025

The National Weather Service in Wilmington has issued a

* Tornado Warning for...
  Northwestern Franklin County in southeastern Indiana...
  South central Fayette County in east central Indiana...

* Until 1000 PM EDT.

* At 930 PM EDT, a severe thunderstorm capable of producing a tornado
  was located over Lake Santee, moving northeast at 50 mph.

  HAZARD...Tornado.

  SOURCE...Radar indicated rotation.

  IMPACT...Flying debris will be dangerous to those caught without 
           shelter. Mobile homes will be damaged or destroyed. 
           Damage to roofs, windows, and vehicles will occur.  Tree 
           damage is likely.

* Locations impacted include...
  Nulltown, Andersonville, Laurel, Metamora, Alpine, Buena Vista, and
  Lake Santee.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

TAKE COVER NOW! Move to a basement or an interior room on the lowest
floor of a sturdy building. Avoid windows. If you are outdoors, in a
mobile home, or in a vehicle, move to the closest substantial shelter
and protect yourself from flying debris.

To report severe weather, go to our website at weather.gov/iln and
submit your report via social media, when you can do so safely.

&&

LAT...LON 3960 8513 3946 8505 3938 8529 3950 8530
TIME...MOT...LOC 0130Z 238DEG 44KT 3942 8533 

TORNADO...RADAR INDICATED
MAX HAIL SIZE...0.00 IN

$$

AR
1 follow-up statement
834 
WWUS51 KILN 200143
SVSILN

Severe Weather Statement
National Weather Service Wilmington OH
943 PM EDT Wed Mar 19 2025

INC041-047-200152-
/O.CAN.KILN.TO.W.0001.000000T0000Z-250320T0200Z/
Franklin IN-Fayette IN-
943 PM EDT Wed Mar 19 2025

...THE TORNADO WARNING FOR NORTHWESTERN FRANKLIN AND SOUTH CENTRAL
FAYETTE COUNTIES IS CANCELLED...

The tornado threat has diminished and the Tornado Warning has been 
cancelled. However, damaging winds remain likely and a Severe 
Thunderstorm Warning remains in effect for the area.

A Severe Thunderstorm Watch remains in effect until 100 AM EDT for
southeastern and east central Indiana.

Please report previous tornadoes, wind damage or hail to the National
Weather Service by going to our website at weather.gov/iln and
submitting your report via social media.

Remember, a Severe Thunderstorm Warning still remains in effect.

&&

LAT...LON 3960 8513 3946 8505 3938 8529 3950 8530
TIME...MOT...LOC 0141Z 238DEG 44KT 3950 8517 

$$

AR

What forecasters said that day

The local office's own words before this tornado warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Wilmington, OH wrote its last area forecast discussion before this tornado warning went out at Mar 19, 8:36 PM EDT, 54 minutes earlier.

Area forecast discussion, Mar 19, 8:36 PM EDT, 54 minutes before
Area Forecast Discussion
National Weather Service Wilmington OH
836 PM EDT Wed Mar 19 2025

.SYNOPSIS...
A pre-frontal trough will move east through the region tonight with
an accompanying line of thunderstorms producing a round of very gusty
winds. A cold front will cross the region Thursday morning and
produce some scattered light showers, possibly mixed with snow at
times. Another cold front passing early on Saturday will be followed
by cold air and a series of cold fronts through early next week.

&&

.NEAR TERM /UNTIL 6 AM THURSDAY MORNING/...
Some of the wind gusts have decreased this evening, however still
getting some wind gusts near advisory criteria and there will be
additional gusty winds as the convection approaches. Due to this have
decided to continue the wind advisory. Did go ahead and cancel the
red flag warning as relative humidity values have increased. As
convection moves into the region it will be on a weakening trend,
however there will still be the potential for damaging winds across
western portions of the region from around the Dayton and Cincinnati
metros and points west. Cooler air will start to work into the region
overnight with lows in the 30s and 40s by morning.

&&

.SHORT TERM /6 AM THURSDAY MORNING THROUGH THURSDAY NIGHT/...
The aforementioned low pressure system moves through the Great Lakes
northwest of the Ohio Valley tonight. Southerly winds continue up
until FROPA with increasing moisture returning just ahead of the
front. The front is expected to cross Thursday morning, with
showers and storms possible  due to strong mixing with the cold air
intrusion. Cold air will be significant enough in the lower
atmosphere that snow could mix in with any of the deeper areas of
convection that are supporting a stronger shower.

The trough of the upper low will cross the CWA Thursday afternoon and
mark the end of any shower activity. Northwest flow through a deep
layer is expected to give us a reinforcing shot of cold air, enough
to have falling temperatures beginning in the afternoon versus the
typical nightfall. Overnight lows will drop to the mid 20s with the
continued push of cold air and the brief passage of a surface ridge
to briefly allow some radiative cooling towards daybreak Friday.

&&

.LONG TERM /FRIDAY THROUGH WEDNESDAY/...
High pressure at the surface and aloft will quickly traverse east
across the region on Friday. It will start out sunny, then some
clouds will increase from the west during the afternoon. With
developing WAA and southwest flow, highs will rebound into the 50s
which will be close to normal for the latter part of March.

For Friday night into Saturday, a fast moving s/wv and cold front
will make its way east across the Great Lakes and Ohio Valley
region. The system is somewhat moisture starved, so the chances for
pcpn will be mainly confined to northern zones, closer to the mid
level dynamics. After lows in the upper 30s to the lower 40s, highs
will range from the mid 40s northwest to the mid 50s southeast.

Surface high pressure will briefly visit the region Saturday night,
but clouds will already be streaming in from the west and southwest
ahead of the next weather system. Lows will drop into the upper 20s
to the lower 30s.

A much stronger system, more dynamics and deeper moisture, will
affect the region Sunday into Monday. Categorical PoPs with showers
will ramp up during the day Sunday, peaking Sunday night ahead and
along a cold front. Some showers, mainly north, will linger in the
post frontal airmass on Monday. Highs in the 50s Sunday will begin
to cool some by Monday, especially west, in the post frontal
airmass.

As we head into Tuesday and Wednesday, it appears it will be cooler
as a mid level trough sets up residence across the Great Lakes and
Ohio Valley. Shallow instability and embedded s/wvs in the northwest
flow will bring sporadic chances for showers. Temperatures will be
cooler than normal.

&&

.AVIATION /01Z THURSDAY THROUGH MONDAY/...
A few showers will be possible out in front of the main area of
convection that will move through tonight. This line will be
weakening as it moves eastward into the TAF sites. Have TSRA in at
some of the area TAF sites, however only went with VCTS mention at
KCMH and KLCK. After this area of convection moves through there will
be some light showers, then a lull, then additional showers with the
front, and then a mix of rain and snow Thursday afternoon. Cigs will
start out VFR, however MVFR cigs will occur at times through the TAF
period. Vsbys will also be reduced at times, especially with the
convection. Gusty winds are expected through most of the TAF period.

OUTLOOK... MVFR conditions are possible on Sunday.

&&

.ILN WATCHES/WARNINGS/ADVISORIES...
OH...Wind Advisory until 1 AM EDT Thursday for OHZ026-034-035-042>044-
     051>053-060>062-070>072-077>079.
KY...Wind Advisory until 1 AM EDT Thursday for KYZ089>099.
IN...Wind Advisory until 1 AM EDT Thursday for INZ050-058-059-066-
     073>075-080.

&&

SYNOPSIS...Franks
NEAR TERM...
SHORT TERM...Franks
LONG TERM...Hickman
AVIATION...
Hazardous weather outlook, Mar 19, 8:58 PM EDT, 32 minutes before
Hazardous Weather Outlook
National Weather Service Wilmington OH
858 PM EDT Wed Mar 19 2025

INZ050-058-059-066-073>075-080-KYZ089>096-OHZ034-035-042-043-051-060-
061-070-071-077-210100-
Wayne-Fayette-Union-Franklin-Ripley-Dearborn-Ohio-Switzerland-
Carroll-Gallatin-Boone-Kenton-Campbell-Owen-Grant-Pendleton-Mercer-
Auglaize-Darke-Shelby-Miami-Preble-Montgomery-Butler-Warren-Hamilton-
858 PM EDT Wed Mar 19 2025

...WIND ADVISORY REMAINS IN EFFECT UNTIL 1 AM EDT THURSDAY...

This Hazardous Weather Outlook is for east central Indiana,
southeast Indiana, northern Kentucky, southwest Ohio and west
central Ohio.

.DAY ONE...Tonight.

Please listen to NOAA Weather Radio or go to weather.gov on the
Internet for more information about the following hazards.

   Wind Advisory.

Damaging winds will be possible with thunderstorms that move into the
region tonight.

.DAYS TWO THROUGH SEVEN...Thursday through Tuesday.

Wind gusts around 40 MPH are possible Thursday.

.SPOTTER INFORMATION STATEMENT...

Spotters are asked to report significant weather.

KYZ097>099-OHZ026-044-052-053-062-072-078-079-210100-
Bracken-Robertson-Mason-Hardin-Logan-Champaign-Clark-Greene-Clinton-
Clermont-Brown-
858 PM EDT Wed Mar 19 2025

...WIND ADVISORY REMAINS IN EFFECT UNTIL 1 AM EDT THURSDAY...

This Hazardous Weather Outlook is for northern Kentucky, southwest
Ohio and west central Ohio.

.DAY ONE...Tonight.

Please listen to NOAA Weather Radio or go to weather.gov on the
Internet for more information about the following hazards.

   Wind Advisory.

.DAYS TWO THROUGH SEVEN...Thursday through Tuesday.

Wind gusts around 40 MPH are possible Thursday.

.SPOTTER INFORMATION STATEMENT...

Spotter activation is not expected at this time.

KYZ100-OHZ045-046-054>056-063>065-073-074-080>082-088-210100-
Lewis-Union-Delaware-Madison-Franklin-Licking-Fayette-Pickaway-
Fairfield-Ross-Hocking-Highland-Adams-Pike-Scioto-
858 PM EDT Wed Mar 19 2025

This Hazardous Weather Outlook is for northeast Kentucky, central
Ohio and south central Ohio.

.DAY ONE...Tonight.

The probability for widespread hazardous weather is low.

.DAYS TWO THROUGH SEVEN...Thursday through Tuesday.

The probability for widespread hazardous weather is low.

.SPOTTER INFORMATION STATEMENT...

Spotter activation is not expected at this time.

The office that day

Everything else NWS Wilmington, OH issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Mar 19, 9:18 PM EDTSevere Thunderstorm WarningILNFayette, Franklin, Union, Wayne42 min
Mar 19, 9:27 PM EDTSevere Thunderstorm WarningILNDearborn, Franklin, Ripley48 min
Mar 19, 9:58 PM EDTSevere Thunderstorm WarningILNFayette, Franklin, Union, Wayne47 min
Mar 19, 10:08 PM EDTSpecial Weather StatementILNOhio, Switzerland37 min
Mar 19, 10:18 PM EDTSpecial Weather StatementILNDearborn42 min
Mar 19, 11:03 PM EDTSpecial Weather StatementILNSwitzerland42 min

Nearby

Tornado Warnings in Indiana, 2025Every tornado warning in 2025Tornadoes in 2025

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.